MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Model Number 560-011
Medical Device Problem Codes Device Damaged by Another Device (2915); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device lot number and expiration date are not available from the facility.Device manufacture date is dependent on the device lot number, thus is unavailable.Device evaluation performed 31jul2019: device was returned disassembled.The outer shaft and strain relief had been cut.The device contained heavy biologic material.Therefore, the device was soaked for 24hrs during decontamination.The device was returned with many missing components: trigger, constant force spring, end cap, bushing, screws to the handle.During testing the barrel could be rotated within the sleeve with force.Sleeve tab was slightly deformed.Barrel analysis: far track corner intact and good condition, barrel was slightly proud of the sleeve in the far track.Home track corner was intact and in good condition.Barrel and sleeve were flush in the home track.Heavy biologic material present in the barrel.Through-hole was clear in the barrel could not attempt drop test due to heavy build up of biologic material inside of right and left handle halves had damage.
 
Event or Problem Description
A philips representative reported that during a cardiac implantable cardioverter defibrillator (icd) lead extraction procedure a spectranetics 11fr tightrail sub-c mechanical dilator sheath became stuck on a lead when used in conjunction with a cook medical one-tie device.The physician used the cook one-tie to bind all the cables of the icd lead together.When he tried to remove the spectranetics tightrail there was resistance.He was able to remove the tightrail from the body, but not the lead.He then disassembled the tightrail in an aggressive fashion as he did not have a sterile screwdriver for the screws.He was able to cut away the segment over the obstruction and found it to be the tightrail.The physician had to dismantle the spectranetics tightrail device in vivo, but attributes the malfunction to the use of the cook one-tie.There was no harm to the patient.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
TIGHTRAIL
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key8888846
Report Number1721279-2019-00141
Device Sequence Number2876640
Product Code DRE
UDI-Device Identifier00813132022792
UDI-Public00813132022792
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K161333
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number560-011
Device Catalogue Number560-011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2019
Initial Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005